MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-23
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, moderately calcified, mildly tortuous right coronary artery that is 90% stenosed.Pre-dilatation was performed using a 2.5mm trek balloon inflated at 6 atmospheres.During advancement of the 3.50x23mm xience skypoint drug-eluting stent, resistance was met with anatomy and once at the lesion when attempting to deploy, the xience skypoint balloon on the delivery system ruptured at 3 atmospheres.The stent was not deployed and a new unspecified xience skypoint was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, materials, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Difficult to advance/position may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, anatomical conditions, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, interaction with accessory devices, damage to the catheter, patient anatomical morphology, patient disease state, interaction with previously placed stents or accumulation of blood or contrast.Factors that may contribute to an activation failure including expansion failures (inflation issues) include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is possible that the device may have interacted with the moderately calcified, mildly tortuous, 90% stenosed right coronary artery during advancement, as resistance was noted, causing the reported difficulty to advance, contributing to the reported material rupture, ultimately causing the reported activation failure; however, without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21922314
Report Number2024168-2025-04402
Device Sequence Number18328611
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public(01)08717648233418(17)270227(10)4030741
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number4030741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown